MAUDE Adverse Event Report: ARTHROCARE CORPORATION EVAC 70 XTRA HP COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION EVAC 70 XTRA HP COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EIC8898-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Osteomyelitis (4533)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a nasal mass fess and septoplasty where the evac 70 xtra coblator was used, the patient got infected with clival bone osteomyelitis.It is unknown how was the patient treated.No further complications reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6 this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).A2, a3, a4 and d4 updated.

Brand Name
EVAC 70 XTRA HP COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23075284
Report Number3006524618-2025-00509
Device Sequence Number17339911
Product Code GEI
UDI-Device Identifier00817470007473
UDI-Public00817470007473
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K070374
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEIC8898-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexMale
Patient Weight95 KG